She has copd and gets lung infections easily. She has been on prednisone in the past and had side effects moon face, hungry. She's also had some anger issues while on it but nothing as bad as this last time. She s still on it now she aslo had 2 shots of steroids at her pcd office. She was fine the first 3 days but on the 4th she exploded, with anger and being mean something she isn't normally. She also has been under a lot of stress these past few months is that something that could have triggered the mood changes.
I feel so sorry for you and for your mom! I've been on both sides of this fence and must say that dealing with it is just as bad as feeling the side effects.
As kaismama said, give it a little while (took me two weeks) before expecting her to feel better. Avoid her until then if that's possible.
p.s. you might want to tell the doc that is giving her the injections about your mom's side effects. It may be worse for her or it may be worth the horrible side effects, only the doc can weigh the risks and benefits.
Prednisone causes mood changes. So does pneumonia. So does her declining health and the sense of being trapped in a failing body. She may need some TLC and don't bother to argue with her. It is the disease or medicine talking not her. If too intense the doctor needs to know as these are also symptoms of Alzheimer's and other dementia. Take her to the doc and ask questions. Maybe mom needs that attention to improve.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Chronic Obstructive Pulmonary Disease, Maintenance - can someone please tell me about mometasone and
Posted 22 Jul 2009 • 1 answer
Posted 7 Jul 2012 • 1 answer
Chronic Obstructive Pulmonary Disease, Maintenance - Has anyone tried using Quercetin (500mg 3xd) as
Posted 8 Oct 2012 • 5 answers
Posted 4 May 2014 • 3 answers
Posted 11 Dec 2014 • 1 answer